Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 26, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Dec 30, 2016, 4:19 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Dec 30, 2016, 8:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2016, 4:19 AM CST (10:19 UTC)
- In effect from
- Dec 30, 2016, 8:00 AM CST
- Expired
- Dec 30, 2016, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2972 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WWUS84 KOUN 301019 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 419 AM CST FRI DEC 30 2016 ...RED FLAG WARNING FOR ALL OF WESTERN...CENTRAL...AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS TODAY... .THE RED FLAG WARNING FOR OKLAHOMA IS AT THE REQUEST OF OKLAHOMA FORESTRY. OKZ004>048-050>052-301830- /O.UPG.KOUN.FW.A.0024.161230T1400Z-161231T0000Z/ /O.NEW.KOUN.FW.W.0026.161230T1400Z-161231T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- 419 AM CST FRI DEC 30 2016 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR WESTERN...CENTRAL AND SOUTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 8 AM THROUGH 6 PM TODAY. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH EXPECTED ACROSS THE WESTERN-HALF OF OKLAHOMA. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 30 MPH EXPECTED OVER SOUTHEAST OKLAHOMA. * HUMIDITY...15 TO 25 PERCENT. * TEMPERATURE...57 TO 62. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ083>090-301830- /O.NEW.KOUN.FW.W.0026.161230T1400Z-161231T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 419 AM CST FRI DEC 30 2016 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...FROM 8 AM THROUGH 6 PM TODAY. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...15 TO 25 PERCENT. * TEMPERATURE...59 TO 62. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
962 WWUS84 KOUN 301603 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1003 AM CST FRI DEC 30 2016 ...RED FLAG WARNING FOR ALL OF WESTERN...CENTRAL...AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS TODAY... .THE RED FLAG WARNING FOR OKLAHOMA IS AT THE REQUEST OF OKLAHOMA FORESTRY. OKZ004>048-050>052-TXZ083>090-310000- /O.CON.KOUN.FW.W.0026.000000T0000Z-161231T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1003 AM CST FRI DEC 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR WESTERN... CENTRAL AND SOUTHEAST OKLAHOMA... * TIMING...FROM 8 AM THROUGH 6 PM TODAY. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH EXPECTED ACROSS THE WESTERN-HALF OF OKLAHOMA. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 30 MPH EXPECTED OVER SOUTHEAST OKLAHOMA. * HUMIDITY...14 TO 25 PERCENT. * TEMPERATURE...57 TO 60. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KURTZ
679 WWUS84 KOUN 302352 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 552 PM CST FRI DEC 30 2016 OKZ004>048-050>052-TXZ083>090-310100- /O.EXP.KOUN.FW.W.0026.000000T0000Z-161231T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 552 PM CST FRI DEC 30 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WESTERN...CENTRAL...AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS... CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED AS TEMPERATURES COOL AND HUMIDITY RISES THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Dec 29, 10:55 PM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Dec 29, 10:55 PM CST, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1055 PM CST Thu Dec 29 2016
.DISCUSSION...
&&
.AVIATION... /For the 06z TAFs/
Light westerly winds will become southwesterly and increase
significantly by late morning. Gusts should subside during the
evening but wind speeds are expected to stay up through the
evening and at least until the end of the TAF period. Some stratus
may move into southern Oklahoma and western north Texas late
tomorrow afternoon, but ceilings will be high enough for VFR
conditions to prevail.
&&
.PREV DISCUSSION... /issued 515 PM CST Thu Dec 29 2016/
UPDATE...
After consulting with Oklahoma Forestry, have issued a Fire Weather
Watch for all of western, central and southeast Oklahoma. We are not
quite meeting all criteria Friday, however with ongoing fires, poor
overnight RH recovery and dry, windy conditions expected tomorrow
thought it prudent to go ahead and issue a watch.
30
PREV DISCUSSION... /ISSUED 325 PM CST Thu Dec 29 2016/
DISCUSSION...
The main short term concern is near critical fire weather conditions
on Friday. Much colder air will arrive by the middle of next week.
Decreased surface dewpoints tonight and Friday as most latest model
guidance appeared to be overestimating surface dewpoints.
Tonight, dry and seasonably cold conditions are expected with light
surface winds. Some cirrus clouds should not have much effect on
radiational cooling, thus went towards the colder side of guidance
lows tonight.
On Friday, south to southwesterly surface winds will ramp upwards,
especially across western Oklahoma where some gusts will approach
and perhaps exceed 40 mph. Will not issue a Wind Advisory for these
locations as most gusts are expected to stay under 40 mph. Went
with the warmer side of guidance for highs thinking a good amount
of sunshine and decent vertical mixing (similar to today) will
promote warmer temperatures.
Friday night through New Year's Day, dry weather will likely
continue. A weak surface boundary will bisect the forecast area
with lower surface dewpoints/slightly cooler air northwest of the
boundary and increasing surface dewpoints/warmer air southeast of
the boundary. This boundary will retreat northwestward on New
Year's Day. Some fog and perhaps drizzle may form near and
southeast of the boundary Saturday night into Sunday to ring in
the new year, but did not mention at this time due to low
confidence of occurrence. Cloud cover and possibly a few light
showers may impact temperatures on New Years Day. Temperatures
should overall be warmer than average during this time frame.
Sunday night into early Monday, rain chances will increase across
the area as latest models were in good agreement with a mid/upper
level impulse moving through the Southern Plains providing
sufficient lift for showers and some thunderstorms. Added thunder
mention due to forecast mid level lapse rates around 7C/km. Severe
storms seem unlikely with forecast MUCAPE values well under 1000
J/kg. Greatest rain chances at this time appear to be in southern
Oklahoma and north Texas.
Monday afternoon should be partly to mostly sunny, mild, and dry
for early January.
Monday night through Thursday, much colder weather is forecast to
arrive to the region during this time frame, especially towards
the end of the week. Temperatures will likely be 15-25 degrees below
average by Thursday. Wintry precipitation, mainly in the form of
snow, may occur across parts of the region Wednesday through the
end of the week, though confidence remains very low due as moisture
and lift may be lacking.
MBS
FIRE WEATHER...
Near critical fire weather conditions are expected on Friday across
the area. Have lowered forecast surface humidity values and increased
surface winds/temperatures on Friday.
Did not issue a Red Flag Warning for Friday for a couple of reasons.
1) The strongest surface winds and lowest surface humidity values
will not be co-located together. The strongest surface winds will
occur in western Oklahoma while the lowest humidity values should
be over the eastern half of Oklahoma.
2) Surface temperatures are forecast to remain under 65 degrees.
3) ERC values are forecast to remain well below the 90th percentile
and close to average for this time of year.
However, will closely monitor conditions for wildfire potential on
Friday as it will be windy, dry, and mild.
Elevated fire weather conditions may continue on Saturday across
western Oklahoma due to dry and breezy conditions.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 52 27 59 39 / 0 0 0 0
Hobart OK 54 27 58 34 / 0 0 0 0
Wichita Falls TX 57 30 59 41 / 0 0 0 0
Gage OK 51 27 60 28 / 0 0 0 0
Ponca City OK 53 23 60 35 / 0 0 0 0
Durant OK 57 32 59 46 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from 8 AM CST Friday through Friday afternoon
for OKZ004>048-050>052.
TX...None.
&&
12/30Hazardous weather outlook, Dec 29, 4:45 PM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 445 PM CST THU DEC 29 2016 OKZ004>048-050>052-TXZ083>090-301100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 445 PM CST THU DEC 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .FIRE WEATHER... THERE WILL BE NEAR-CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY ACROSS MUCH OF WESTERN INTO CENTRAL AND SOUTHEAST OKLAHOMA...CAUSED BY WARM...DRY...AND BREEZY TO WINDY WEATHER. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY. .THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...MAINLY OVER SOUTHERN OKLAHOMA AND NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.